On the ratio of biomass to total carrying capacity in high dimensions
J. Korean Math. Soc. 2021 Vol. 58, No. 5, 1227-1237
https://doi.org/10.4134/JKMS.j200538
Published online June 3, 2021
Printed September 1, 2021
Junyoung Heo, Yeonho Kim
KAIST; KAIST
Abstract : This paper is concerned with a reaction-diffusion logistic model. In \cite{L06}, Lou observed that a heterogeneous environment with diffusion makes the total biomass greater than the total carrying capacity. Regarding the ratio of biomass to carrying capacity, Ni \cite{HN16} raised a conjecture that the ratio has a upper bound depending only on the spatial dimension. For the one-dimensional case, Bai, He, and Li \cite{BHL16} proved that the optimal upper bound is $3$. Recently, Inoue and Kuto \cite{IK20} showed that the supremum of the ratio is infinity when the domain is a multi-dimensional ball. In this paper, we generalized the result of \cite{IK20} to an arbitrary smooth bounded domain in $\mathbb{R}^n, n \geq 2$. We use the sub-solution and super-solution method. The idea of the proof is essentially the same as the proof of \cite{IK20} but we have improved the construction of sub-solutions. This is the complete answer to the conjecture of Ni.
Keywords : Logistic model, spatial heterogeneity, total biomass
MSC numbers : 35B09, 35B30, 35Q92
Supported by : This work was supported by 2020 Long-Term KAIST Undergraduate Research Program under the guidance of Professor Jaeyoung Byeon. The second author was supported by the National Research Foundation of Korea (NRF) grant funded by the Korea government (MIST) (No. NRF-2019R1A5A1028324).
Downloads: Full-text PDF   Full-text HTML

   

Copyright © Korean Mathematical Society. All Rights Reserved.
The Korea Science Technology Center (Rm. 411), 22, Teheran-ro 7-gil, Gangnam-gu, Seoul 06130, Korea
Tel: 82-2-565-0361  | Fax: 82-2-565-0364  | E-mail: paper@kms.or.kr   | Powered by INFOrang Co., Ltd